MAUDE Adverse Event Report: STERIS CORPORATION HARMONYAIR; SURGICAL LIGHTING SYSTEM

STERIS CORPORATION HARMONYAIR; SURGICAL LIGHTING SYSTEM
Model Number M-SERIES SURGICAL LIGHTING SYSTEM
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the plastic knuckle cover from their harmonyair m-series surgical lighting system detached and fell into the sterile field subsequently contacting the patient.The sterile field was reestablished, and the patient procedure was completed successfully.No report of injury.
 
Additional Manufacturer Narrative
A steris service technician inspected the harmonyair m-series surgical lighting system and found the screw that holds the cover in place was still attached to the lighting system along with a small ring of plastic around the screw.This type of damage is indicative of the light head impacting other equipment.Additionally, the steris technician removed the screw and ring of plastic and observed residual liquid under the ring.The liquid appeared to be a cleaning/disinfecting agent.The exposure to incompatible cleaning/disinfecting agent(s) can cause embrittlement/weaking of the polymer from which the cover is manufactured.The residual liquid observed can be attributed to improper cleaning practices by user facility personnel.The steris technician replaced the knuckle cover, tested the surgical lighting system and confirmed the unit to be operating properly.The operator manual states (1-4), "do not bump lightheads into walls or other equipment.Always use handles or gripping surface when positioning lighthead during surgical procedures, or when cleaning or servicing the lighting system." the operator manual further states (6-2), "cleaning and disinfecting agents used on this lighting system must be certified by their manufacturer to be compatible with the following materials: polycarbonate, polyetherimide, santoprene." "do not spray any cleaning product directly onto the lighthead, touch panel control unit (tpcu) or any system components.Clean tpcu with a clean, lint-free cloth dampened with 90% isopropyl alcohol.For other system components, dampen a clean, soft cloth with the cleaning solution and wring out the excess moisture." a steris account manager performed in-service training on the proper use and operation for the harmonyair m-series surgical lighting system, specifically not bumping the light into other equipment, and the importance of following proper cleaning practices.The steris service technician returned the lighting system to service and no additional issues have been reported.
 
Additional Manufacturer Narrative
Udi related data quality updates only - alignment with gudid.

Brand Name
HARMONYAIR
Common Device Name
SURGICAL LIGHTING SYSTEM
Manufacturer (Section D)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18127108
Report Number1043572-2023-00162
Device Sequence Number6349006
Product Code FSY
UDI-Device Identifier00724995191436
UDI-Public(01)0072499519143611)161206(21)ORAPAR948036432
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM-SERIES SURGICAL LIGHTING SYSTEM
Device Catalogue NumberLM02
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown